Off meds behavior?

Discussion in 'Mental Health Disorders' started by mandy, May 27, 2014.

Thread Status:
Not open for further replies.
  1. mandy

    mandy Well-Known Member

    So I had been taking 50mg Zoloft for about 5 months , and a little under 2 months ago (about) I stopped cold turkey. It didn't have any side affects really, I mean I felt a bit more depressed/anxious and am just getting over a relapse from my ED (anorexia) that co-occurred with stopping my meds. But I actually like it a lot better because I can feel feelings more. I felt like I wash't experiencing the full range of emotions because it was kind of numbed by the meds; which is good ; but Zoloft isn't a mood stabilizer and I didn't need one and it sort of felt like that's what it was doing. But now, I want to cry so much. Like in little upsetting situations I just want to start balling (I means there;s a lot of shit going on in my life right now but still); which is SO unlike me , I NEVER cry, I'm just not a crier. So I dunno what's going on. Any advice? I'm thinking of trying a different med or just staying off. I'm just wondering how after 2 months off I'm getting these weird emotions? Maybe I've just turned into a crybaby?

  2. total eclipse

    total eclipse SF Friend Staff Alumni

    No you are not a cry baby and it can take months for the levels of serotonin to drop in your system If you did not like the zoloft because of its numbing affect then try a new antidepressant I did not like zoloft either but wellbutrin xl gave me energy i did not have and helped me not be so sad It works on the dopamine levels in the brain
  3. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Ahhhh, I just wrote a long post here and somehow it disappeared...anyway, no I don't think you're a cry baby. I think you should see your doctor and get assessed, you could be depressed. Best of luck to you. :hug:
  4. Hatshepsut

    Hatshepsut Guest

    It's unlikely any emotions you are feeling now are due to Zoloft two months ago, but ask your doctor to be sure. Your doctor can also help you explore whether you want a different medicine.

    For Zoloft, you might also consult the FDA label document, at:

    That's your authoritative source in the USA, although it's pretty heavy reading. Zoloft is an SSRI class drug. There are some warnings about taking it with certain other drugs. Ask your doctor about these, and tell her or him what medicines you use, or have recently used. Usually, there aren't too many Zoloft effects around going on or off it, most people do fine when they stop. There can be temporary withdrawal effects, feeling "weird" or "different" maybe, for a few days. Zoloft doesn't normally "blunt" emotions, and 50mg/day is a modest dose, in general.

    ~ :butterfly9:
    Last edited: May 27, 2014
  5. mandy

    mandy Well-Known Member

    I agree it's a low dose, but I am/was/idk small and young and had never taken anything before so it had more of an affect on me than it would on most. And yeah I didn't really think that I could have any affects from coming off it now. I didn't have any affects immediately after I came off either. So yeah, the only other thing is like I just got over an anorexia relapse and gained weight and am the heaviest I've been in 2 years and so maybe my hormones are starting to work finally again therefore excessive crying. I want to stick with SSRI's but I may try Prozac because that has worked extremely well for my dad and I could give it a shot. Lastly, I don't take any other meds so nothing would've interfered/mixed with the Zoloft to cause side affects. Thanks for all the advice/responses! :)
  6. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    Meds can take a couple of months to leave your system so despite stopping the Zoloft 2 months ago, you could well now be feeling the effects of stopping it now it's out of your system.
  7. mandy

    mandy Well-Known Member

    Hmm that is good to know actually, thank you. That makes me feel a bit better. If it adds any useful info I had quit cold turkey and didn't feel much different until this past week 1/2 or so
Thread Status:
Not open for further replies.